Alert archive / Texas / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 39, NWS El Paso, TX

October 15, 2005Hudspeth County, Texas

NWS El Paso, TX issued this severe thunderstorm warning at Oct 15, 2005, 2:41 PM MDT for Hudspeth County, Texas. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 15, 2005, 2:41 PM MDT (20:41 UTC)
Expired
Oct 15, 2005, 3:45 PM MDT
In force
64 min
Issued by
NWS El Paso, TX
Area
Counties, with a storm outline in the text

County Hudspeth County, TX

The radar

The El Paso radar (KEPZ), 107 km from the middle of the area, began a volume at 20:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Santa Teresa, NM (KEPZ), launched 12:00Z, 8.7 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Santa Teresa, NM at 12:00Z on 2005-10-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 84 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Santa Teresa, NM at 12:00Z on 2005-10-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 89 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
84 J/kg
Mixed-layer CIN
-49 J/kg
Mixed-layer LCL
744 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
89 m²/s²
0-3 km storm-relative helicity
63 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KEPZ 152043
SVREPZ
TXC229-152145-
/O.NEW.KEPZ.SV.W.0039.051015T2041Z-051015T2145Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE EL PASO TX
241 PM MDT SAT OCT 15 2005

THE NATIONAL WEATHER SERVICE IN EL PASO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL HUDSPETH COUNTY IN TEXAS

* UNTIL 345 PM MDT

* AT 235 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE HAIL...HEAVY RAIN 
  AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 
  NEAR FT HANCOCK...OR ABOUT 19   MILES SOUTHEAST OF FABENS...AND 
  MOVING EAST AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  RURAL WESTERN HUDSPETH COUNTY AT 300 PM MDT
  RURAL CENTRAL HUDSPETH COUNTY AT 310 PM MDT

DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

LAT...LON 3144 10597 3127 10590 3140 10524 3166 10533

$$

TRIPOLI
1 follow-up statement
000 
WWUS54 KEPZ 152123
SVSEPZ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
317 PM MDT SAT OCT 15 2005

TXC229-152145-
/O.CON.KEPZ.SV.W.0039.000000T0000Z-051015T2145Z/
HUDSPETH TX-
317 PM MDT SAT OCT 15 2005

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM MDT
FOR CENTRAL HUDSPETH COUNTY...

AT 309 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THIS STORM HAS CROSSED INTERSTATE 10 JUST NORTH 
OF FORT HANCOCK AND WAS LOCATED 11 MILES EAST OF FT HANCOCK...OR 
ABOUT 19 MILES NORTHWEST OF SIERRA BLANCA...MOVING EAST AT 20 MPH.

REMEMBER HEAVY RAIN AND HAIL UP TO 3/4 OF AN INCH IS STILL 
POSSIBLE WITH THIS STORM.  STAY TUNED TO NOAA WEATHER RADIO FOR 
FURTHER UPDATES.

LAT...LON 3144 10597 3127 10590 3140 10524 3166 10533

$$

TRIPOLI

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS El Paso, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 15, 2:58 AM MDT, 11 hours 43 minutes earlier.

Area forecast discussion, Oct 15, 2:58 AM MDT, 11 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
258 AM MDT SAT OCT 15 2005

.SYNOPSIS...
A LOW PRESSURE SYSTEM WILL MOVE ACROSS NEW MEXICO AND WESTERN
TEXAS TODAY BRINGING SCATTERED SHOWERS AND THUNDERSTORMS TO THE
REGION. MOSTLY DRY WEATHER WILL OCCUR ON SUNDAY BEFORE ANOTHER
STRONG UPPER LEVEL STORM SYSTEM PRODUCES SCATTERED THUNDERSTORMS
AGAIN ON MONDAY AND TUESDAY. HIGH PRESSURE WILL RESULT IN
SEASONABLY WARM AND DRY WEATHER WEDNESDAY THROUGH THE END OF THIS
WEEK.

&&

.DISCUSSION...
UPPER LOW NOW MOVING INTO SOUTHWESTERN ARIZONA WITH UPWARD
MOTION/PVA AHEAD OF IT SPREADING INTO NEW MEXICO. AS A RESULT
CONVECTION HAS BEEN OCCURRING OVER MOST OF NEW MEXICO TONIGHT WITH
ACTIVITY NOW SPREADING INTO WESTERN TEXAS. LOW WILL TRACK ACROSS
THE CWA TODAY/EARLY THIS EVENING WITH ASSOCIATED UPWARD MOTION AND
COOLING ALOFT. CAPES WILL RANGE FROM 500 TO 1000 J/KG WITH
MODERATE SPEED AND DIRECTIONAL SHEAR SO SCATTERED CONVECTION
LIKELY WITH ISOLATED STORMS JUST BELOW SEVERE LEVELS.

TROUGH WILL WEAKEN AS IT MOVES EAST OF THE CWA THIS EVENING...THUS
EXPECT WESTERLY FLOW BEHIND IT WILL RESULT IN DRY WEATHER LATER
TONIGHT AND SUNDAY MORNING. HOWEVER MODELS HAVE BEEN PLEASANTLY
CONSISTENT IN MOVING STRONG UPPER LOW SOUTHWARD THROUGH CALIFORNIA
TODAY BEFORE SYSTEM BECOMES ALMOST STATIONARY OFF NORTHERN BAJA
COAST SUNDAY THROUGH LATE MONDAY. APPROACH OF LOW WILL AGAIN BRING
INCREASING SOUTHERLY WIND COMPONENT TO SOUTHERN NEW MEXICO/WESTERN
TEXAS WITH AN ATTENDANT TRANSPORT OF MOISTURE. FORECAST SOUNDINGS
SHOW SEASONABLY HIGH PRECIPITABLE WATER OF OVER AN INCH BY MONDAY
AFTERNOON ALONG WITH CAPES NEAR 1000 J/KG. THUS EXPECT INCREASING
RAIN THREAT AFTER SUNDAY. MAIN PROBLEM WILL BE TIMING...WHILE LOW
REMAINS OFF BAJA COAST THROUGH MONDAY IT IS LIKELY SEVERAL SHORT
WAVES WILL EJECT AHEAD OF SYSTEM INTO THE CWA BUT TOO FAR AHEAD TO
DETERMINE WHEN.

LOW FORECASTED TO LIFT/ACCELERATE NORTHEAST TUESDAY WITH TRAILING
TROUGH SWINGING ACROSS NEW MEXICO/WESTERN TEXAS AND SUSTAINING
CONVECTIVE ACTIVITY. THEREAFTER WEST TO NORTHWEST SUBSIDING FLOW
BEHIND THE SYSTEM WILL BRING SEASONABLY WARM DRY WEATHER AT LEAST
WEDNESDAY AND THURSDAY. LATEST GFS DEVELOPS A CLOSED LOW JUST
SOUTH OF THE ARIZONA BORDER FRIDAY SUGGESTING RAIN THREAT. WILL
IGNORE THIS FEATURE FOR NOW AND KEEP THINGS DRY TO END OF WEEK.

&&

.AVIATION...SHOWERS AND THUNDERSTORMS WILL BRING SCATTERED AREAS
OF MVFR CEILINGS AND VISIBILITIES AND ISOLATED IFR CONDITIONS IN
STRONGER STORMS THROUGH EARLY THIS EVENING.

&&

.PRELIMINARY POINT TEMPS/POPS...
EL PASO                 72  55  79  56  78 /  50  20  20  20  30
SIERRA BLANCA TX        68  47  77  53  72 /  40  20  20  20  30
LAS CRUCES              70  52  78  54  77 /  50  20  20  20  30
ALAMOGORDO              67  55  73  57  71 /  50  30  10  10  30
CLOUDCROFT              51  39  59  39  56 /  50  30  10  10  30
TRUTH OR CONSEQUENCES   67  50  75  53  76 /  50  20  10  10  30
SILVER CITY             64  46  69  49  70 /  50  10  20  20  40
DEMING                  69  52  78  53  77 /  50  10  20  20  40
LORDSBURG               74  49  80  52  81 /  40  10  20  20  40

&&

.EPZ WATCHES/WARNINGS/ADVISORIES...
.NM, TX...NONE.

&&

05 ROGASH
Hazardous weather outlook, Oct 15, 4:00 AM MDT, 10 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
400 AM MDT SAT OCT 15 2005

NMZ022>025-030>032-TXZ055-056-151800-
SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION-
TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS-
SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
SOUTHERN DESERT-EL PASO-HUDSPETH-
400 AM MDT SAT OCT 15 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NEW
MEXICO...SOUTH CENTRAL NEW MEXICO AND SOUTHWEST TEXAS.

.DAY ONE...SATURDAY
SCATTERED SHOWERS AND THUNDERSTORMS THROUGH EARLY THIS EVENING.
ISOLATED STORMS MAY PRODUCE SMALL HAIL AND WIND GUSTS TO 50 MPH. A
FEW STORMS WILL ALSO PRODUCE LOCALLY HEAVY RAINS WITH RAINFALL
AMOUNTS OVER AN INCH RESULTING IN MINOR FLOODING IN ISOLATED AREAS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

A SLIGHT CHANCE OF THUNDERSTORMS SUNDAY WITH SCATTERED SHOWERS AND
THUNDERSTORMS MONDAY THROUGH TUESDAY. ISOLATED STORMS MAY PRODUCE
SMALL HAIL AND WIND GUSTS TO 50 MPH. RAINFALL AMOUNTS MONDAY THROUGH
TUESDAY WILL BE AROUND A QUARTER INCH BUT RAINFALL MAY EXCEED AN
INCH OVER A FEW LOCATIONS RESULTING IN LOCALIZED FLOODING.

DRY WEATHER EXPECTED WEDNESDAY THROUGH FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

ROGASH

In the hours before

Special weather statement, Oct 15, 1:57 PM MDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
157 PM MDT SAT OCT 15 2005

NMZ022>025-030>032-TXZ055-056-152200-
SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION-
TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS-
SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
SOUTHERN DESERT-EL PASO-HUDSPETH-
INCLUDING THE CITIES OF...SILVER CITY...TRUTH OR CONSEQUENCES...
ALAMOGORDO...MESCALERO...CLOUDCROFT...TIMBERON...LORDSBURG...
DEMING...LAS CRUCES...EL PASO...SIERRA BLANCA...DELL CITY
157 PM MDT SAT OCT 15 2005

SCATTERED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON ACROSS
SOUTHWESTERN NEW MEXICO AND FAR WEST TEXAS...AS A STRONG UPPER
LEVEL LOW PRESSURE SYSTEM MOVES THROUGH THE AREA. SOME STORMS
MAY REACH SEVERE LIMITS WITH THE MAIN THREATS BEING HAIL AND
HIGH WINDS. HOWEVER LOCALIZED HEAVY RAINFALL IS ALSO POSSIBLE
WITH THE POTENTIAL FOR FLOODING ARROYOS AND LOW LYING AREAS IN
URBAN COMMUNITIES. STORMS ARE GENERALLY MOVING FROM SOUTHWEST TO
NORTHEAST AT 20 TO 25 MPH.

IF YOU CROSS A WASH OR ARROYO WITH WATER OVER THE ROADWAY...TURN
AROUND...DONT DROWN. EVEN A FEW INCHES OF WATER ARE ENOUGH TO
STOP A VEHICLE IN ITS TRACKS.

TRIPOLI

Nearby

Severe Thunderstorm Warnings in Texas, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.